Alert archive / Mississippi / River Flood Warnings in 2012
River Flood Warning 51, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Dec 16, 2012, 8:03 PM CST for Attala County, Holmes County, Mississippi. It took effect at Dec 17, 2012, 4:36 AM CST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2012, 8:03 PM CST (02:03 UTC)
- In effect from
- Dec 17, 2012, 4:36 AM CST
- Expired
- Dec 18, 2012, 10:11 AM CST
- In force
- 30 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
Counties Attala County, MS, Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 93 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Black River at West (WSTM6).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
860
WGUS44 KJAN 170203
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
803 PM CST SUN DEC 16 2012
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC007-051-180803-
/O.NEW.KJAN.FL.W.0051.121217T1036Z-121219T1521Z/
/WSTM6.1.ER.121217T1036Z.121218T0600Z.121219T0021Z.NO/
803 PM CST SUN DEC 16 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR
THE BIG BLACK RIVER AT WEST
* FROM LATE TONIGHT TO WEDNESDAY MORNING.
* AT 7:45 PM SUNDAY THE STAGE WAS 10.3 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY MONDAY
MORNING AND WILL CONTINUE RISING TO A CREST NEAR 17.5 FEET ON
TUESDAY.
* IMPACT...AT 17 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND
LOWLAND BECOME INUNDATED.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 10.3 SUN 8 PM 15.7 17.2 12.3 17.5 12 AM 12/18
$$
DL3 follow-up statements
262
WGUS84 KJAN 171522
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
922 AM CST MON DEC 17 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-051-182122-
/O.EXT.KJAN.FL.W.0051.000000T0000Z-121219T2248Z/
/WSTM6.1.ER.121217T2127Z.121218T1200Z.121219T0748Z.NO/
922 AM CST MON DEC 17 2012
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST
* UNTIL WEDNESDAY AFTERNOON.
* AT 8:45 AM MONDAY THE STAGE WAS 13.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS
AFTERNOON AND WILL CONTINUE TO RISE TO NEAR 17.5 FEET BY TOMORROW
MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY
MORNING.
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND
LOWLAND BECOME INUNDATED.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 13.3 MON 09 AM 17.5 14.3 14.5 17.5 06 AM 12/18
$$883
WGUS84 KJAN 180033
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
633 PM CST MON DEC 17 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC007-051-190633-
/O.EXT.KJAN.FL.W.0051.000000T0000Z-121220T2253Z/
/WSTM6.1.ER.121218T0720Z.121219T0600Z.121220T0753Z.NO/
633 PM CST MON DEC 17 2012
...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST
* UNTIL THURSDAY AFTERNOON.
* AT 5:45 PM MONDAY THE STAGE WAS 14.2 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT
TONIGHT AND WILL CONTINUE TO RISE TO A CREST NEAR 17.5 FEET ON
WEDNESDAY.
* IMPACT...AT 17 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND
LOWLAND BECOME INUNDATED.
* IMPACT...AT 15 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 14.2 MON 6 PM 15.7 17.5 13.7 17.5 MID 12/19
$$
DL062
WGUS84 KJAN 181611
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1011 AM CST TUE DEC 18 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-051-181641-
/O.CAN.KJAN.FL.W.0051.000000T0000Z-121220T2253Z/
/WSTM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1011 AM CST TUE DEC 18 2012
THE FLOOD WARNING IS CANCELLED FOR THE BIG BLACK RIVER AT WEST.
* AT 9:45 AM TUESDAY THE STAGE WAS 14.6 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 14.6 FEET. THE
RIVER WILL FALL TO 12.5 FEET BY WEDNESDAY.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME WED THU FRI CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 14.6 TUE 10 AM 12.5 13.3 11.5 FALLINGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Dec 16, 4:12 PM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Dec 16, 4:12 PM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 412 PM CST SUN DEC 16 2012 .DISCUSSION... A LARGE RAIN SHIELD CONTINUES OVER MUCH OF THE ARKLAMISS AS OF LATE AFTERNOON AND THIS MAKES CONFIDENCE IN REDEVELOPMENT OF THE SEVERE WEATHER POTENTIAL A LITTLE SHAKY FOR THIS EVENING AND OVERNIGHT. HOWEVER...MOST GUIDANCE REMAINS CONVINCING IN THE STORM REDEVELOPMENT SCENARIO AS STRONGER LIFT IS FORECAST TO DEVELOP WITH THE APPROACH OF A STRONG MID LEVEL SHORTWAVE TROUGH AND HEIGHT FALL CENTER (500 MB > 80M) AND ACCESS TO 330K+ THETAE. WE ARE FOLLOWING THE COURSE AND CONTINUE TO MENTION THE POSSIBILITY FOR SEVERE WEATHER OVER ABOUT THE SOUTHEAST HALF OF THE ARKLAMISS AFTER 900 PM. THERE IS SOME DISAGREEMENT AMONG THE MODELS ABOUT WHEN EXACTLY STORMS WILL RE- INITIATE IN OUR AREA...AND IT COULD BE LATER GIVEN STRONGER STABILIZATION FROM THE CURRENT RAIN SHIELD. THE MOST RECENT RUN OF THE HRRR IS ACTUALLY LESS EMPHATIC WITH DEVELOPMENT...SO THE POSSIBILITY EXISTS THAT REDEVELOPMENT WILL NOT OCCUR AT ALL. IF THE 12Z GFS PANS OUT...WE WILL SEE A RETURN OF MIXED LAYER CAPE ~500 J/KG AND BACKING LOW LEVEL SHEAR VECTORS WITH CONTINUED STRONG DEEP LAYER SHEAR. THIS WOULD SUPPORT A FEW SEVERE STORMS AND WILL CONTINUE THE MENTION IN THE HWO/GRAPHICS. DEPENDING ON REDEVELOPMENT OF STORMS TONIGHT...WE WILL NEED TO CONTINUE A CLOSE MONITOR FOR HEAVY RAINFALL WITH ABUNDANT MOISTURE STILL AVAILABLE AND WITH A CONTINUED SET-UP FOR TRAINING OF STORMS...PARTICULARLY OVER SOUTHEAST PORTIONS OF THE FORECAST AREA. TSTMS COULD LINGER MONDAY MORNING ALONG THE I-59 CORRIDOR BEFORE THE COLD FRONT/DRY LINE CAN PASS THROUGH. OTHERWISE...EXPECT A DRY WEATHER REGIME TO TAKE HOLD BY MONDAY AFTERNOON WITH ABOVE CLIMATIC NORMAL TEMPERATURES. /EC/ TUESDAY THROUGH SUNDAY... SURFACE HIGH PRESSURE WILL SHIFT OFF TO OUR EAST ON TUE BRINGING BACK RETURN FLOW OFF THE GULF. UNSEASONABLY WARM CONDITIONS CAN BE EXPECTED TUE AND WED AS A RESULT/ESPECIALLY WED WHERE HIGHS IN THE LOW TO MID 70S WILL COME IN SOME 15 DEGREES ABOVE NORMAL FOR MID DEC. THE WARMTH WILL NOT LAST LONG THOUGH AS A POTENT COLD FRONT IS PROGGED TO CROSS THE REGION STARTING EARLY THU MORNING. THE UPPER WAVE ASSOC WITH THIS NEXT SYSTEM WILL CROSS INTO THE CENTRAL PLAINS WED EVENING INDUCING A DEEP SURFACE LOW OVER THE OKLAHOMA PANHANDLE THAT WILL TRACK EAST NORTHEAST ACROSS SOUTHERN MO AND EVENTUALLY THE GREAT LAKES. THE SYNOPTIC SETUP OFFERED BY THE MODELS WITH THIS SYSTEM IS QUITE IMPRESSIVE...AND AT FIRST GLANCE IT WOULD APPEAR THAT SEVERE WEATHER FOR THE ARKLAMISS WOULD BE A SLAM DUNK. HOWEVER THE DETAILS OFFER A DIFFERENT STORY...AT LEAST FOR NOW. WHILE ROBUST WIND FIELDS JUST AHEAD OF THE FRONT DRAW UP AMPLE AMOUNTS OF MOISTURE/DEW POINTS CLIMBING NEAR OR ABOVE 65 DEG FOR A GOOD PORTION OF THE AREA AND PW VALUES RISING ABOVE 1.5 IN/ TEMPERATURES ALOFT ARE RATHER WARM(H5 TEMPS -10 TO -11) WHICH SIGNIFICANTLY REDUCES MID LEVEL LAPSE RATES AND RESULTANT INSTABILITY. WE WILL HAVE TO KEEP AN EYE ON THIS TO SEE IF THE MODELS TREND COOLER ALOFT BECAUSE IF THEY DO...AND THE SYNOPTIC SETUP REMAINS SIMILAR...WE COULD BE LOOKING AT DECENT SEVERE WEATHER POTENTIAL LATE WED INTO THU MORNING. FOR NOW...WILL OMIT MENTION OF ANY SEVERE WEATHER IN THE HWO/GRAPHICS. MUCH COOLER AIR WILL FILTER ACROSS THE REGION IN WAKE OF THE FRONT WITH TEMPERATURES LIKELY FALLING THROUGH THE DAYLIGHT HOURS THU. STRONG MIXING WILL ALLOW WINDY CONDITIONS TO DEVELOP THU AND ITS FEASIBLE A WIND ADVISORY MAY BECOME NECESSARY FOR AT LEAST THE DELTA...IF NOT AREAS FURTHER SOUTH AND EAST AS WELL. HIGH PRESSURE WILL TRANSIT THE DEEP SOUTH FRI INTO THE FIRST PART OF THE WEEKEND BEFORE RAIN CHANCES RETURN EARLY NEXT WEEK. /BK/ && .AVIATION... CEILINGS SHOULD RAIN IN MVFR-IFR CONDITIONS ALONG WITH MVFR/IFR IN RAIN AND THUNDERSTORM CONDITIONS THROUGH THE NIGHT. THE BEST CHANCE OF THUNDERSTORMS WILL AFFECT THE SOUTHERN THIRD OF THE REGION. WINDS WILL BE FROM THE SOUTH AT 10 TO 15 KNOTS WITH SOME HIGHER GUSTS...THEN TURN SOUTHWEST AROUND 5 TO 10 KNOTS ON MONDAY MORNING. THE RAINS AND CLOUDS WILL BE DECREASING FROM THE NORTHWEST ON MONDAY...THUS VFR CONDITIONS WILL PREVAIL BY LATE MORNING INTO THE AFTERNOON./17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 57 71 38 70 / 70 17 6 0 MERIDIAN 58 74 37 68 / 83 22 7 0 VICKSBURG 57 69 35 71 / 50 11 5 0 HATTIESBURG 62 74 41 70 / 91 31 7 0 NATCHEZ 60 67 38 69 / 69 11 5 0 GREENVILLE 56 64 41 69 / 27 9 4 0 GREENWOOD 55 69 38 70 / 44 11 5 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/BK/17/
Hazardous weather outlook, Dec 16, 7:29 PM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 729 PM CST SUN DEC 16 2012 LAZ024>026-MSZ030>033-037>039-043>046-048>066-072>074-180130- CATAHOULA-TENSAS-CONCORDIA-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA- WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 729 PM CST SUN DEC 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY THE POTENTIAL FOR STRONG TO SEVERE STORMS WILL INCREASE LATE THIS EVENING THROUGH THE OVERNIGHT HOURS AS A POTENT WEATHER DISTURBANCE APPROACHES THE ARKLAMISS FROM THE WEST. A LARGE AREA OF RAIN HAS TEMPORARILY STABILIZED THE ATMOSPHERE...BUT SOUTHERLY WINDS COMBINED WITH THE APPROACHING DISTURBANCE WILL BRING AN INCREASE IN MOISTURE AND INSTABILITY BY MIDNIGHT. THE MOST POTENT STORMS ARE EXPECTED TO BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS OF 50 TO 60 MPH AND QUARTER SIZE HAIL...ALTHOUGH A TORNADO OR TWO CANNOT BE COMPLETELY RULED OUT. THE GREATEST RISK FOR SEVERE STORMS SHOULD BE BETWEEN MIDNIGHT AND 7 AM ALONG AND SOUTHEAST OF A BROOKHAVEN...TO RALEIGH...TO MERIDIAN MISSISSIPPI LINE. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATER TONIGHT INTO EARLY MONDAY MORNING. ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>029-034>036- 040>042-047-180130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- YAZOO-WARREN- 729 PM CST SUN DEC 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS AND PORTIONS OF NORTHEASTERN LOUISIANA AND NORTHWESTERN MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Special weather statement, Dec 16, 2:19 PM CST, 5 hours 44 minutes before
MSZ051-055>058-063>066-072>074-162120-
SMITH MS-SIMPSON MS-NEWTON MS-MARION MS-LAWRENCE MS-LAMAR MS-JONES MS-
JEFFERSON DAVIS MS-JASPER MS-FORREST MS-COVINGTON MS-CLARKE MS-
219 PM CST SUN DEC 16 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
219 PM CST SUN DEC 16 2012
A LINE OF HEAVY THUNDERSTORMS CAPABLE OF PRODUCING 30 TO 40 MPH
WINDS WAS LOCATED FROM 3 MILES WEST OF ORANGE TO 5 MILES WEST OF
KOKOMO AT 218 PM CST...MOVING EAST AT 35 MPH.
ONE TO TWO INCHES OF RAINFALL WILL BE POSSIBLE RESULTING IN
CONSIDERABLE PONDING OF WATER ON ROADS. MOTORISTS SHOULD ALLOW FOR
EXTRA TIME AND BE ALERT FOR BLINDING WIND-DRIVEN RAIN.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.
PEOPLE IN WEST CENTRAL CLARKE...COVINGTON...NORTHWESTERN FORREST...
JASPER...JEFFERSON DAVIS...JONES...LAMAR...SOUTHEASTERN LAWRENCE...
MARION...EXTREME SOUTH CENTRAL NEWTON...SOUTHEASTERN SIMPSON AND
SOUTHERN SMITH COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3098 8935 3100 8935 3100 8942 3109 8994
3112 8995 3113 9001 3124 9005 3132 9005
3135 9011 3177 8987 3224 8903 3215 8880
3143 8910 3143 8914 3136 8913 3097 8930
TIME...MOT...LOC 2018Z 286DEG 30KT 3208 8895 3162 8927
3154 8988 3120 9007
MRMSpecial weather statement, Dec 16, 4:33 PM CST, 3 hours 30 minutes before
MSZ025>028-035>037-042-043-162330-
ATTALA MS-MONTGOMERY MS-MADISON MS-LEFLORE MS-HUMPHREYS MS-HOLMES MS-
GRENADA MS-CARROLL MS-YAZOO MS-
433 PM CST SUN DEC 16 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
433 PM CST SUN DEC 16 2012
GUSTY WINDS OF 30 TO 40 MPH WINDS WILL BE POSSIBLE NEAR AND JUST
WEST OF THE BACK EDGE OF THE RAIN. THESE WINDS SHOULD ONLY LAST 15
TO 30 MINUTES.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN YAZOO...CARROLL...SOUTHERN GRENADA...HOLMES...EASTERN
HUMPHREYS...EASTERN LEFLORE...NORTHERN MADISON...MONTGOMERY AND
WESTERN ATTALA COUNTIES SHOULD MONITOR THE POTENTIAL FOR THESE WINDS.
LAT...LON 3346 8950 3346 8944 3299 8951 3294 8975
3268 8992 3256 9036 3267 9067 3373 9022
3373 9014 3377 9015 3376 9020 3378 9019
3379 8950
TIME...MOT...LOC 2231Z 253DEG 50KT 3375 8965 3286 9031
CMESpecial weather statement, Dec 16, 5:41 PM CST, 2 hours 22 minutes before
MSZ028>033-037>039-170040-
ATTALA MS-WINSTON MS-WEBSTER MS-OKTIBBEHA MS-NOXUBEE MS-MONTGOMERY MS-
LOWNDES MS-CLAY MS-CHOCTAW MS-
541 PM CST SUN DEC 16 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
541 PM CST SUN DEC 16 2012
GUSTY WINDS OF 30 TO 40 MPH WINDS WILL BE POSSIBLE NEAR AND JUST
WEST OF THE BACK EDGE OF THE RAIN. THESE WINDS SHOULD ONLY LAST 15
TO 30 MINUTES.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CHOCTAW...CLAY...LOWNDES...SOUTHEASTERN MONTGOMERY...
NOXUBEE...OKTIBBEHA...WEBSTER...WINSTON AND EASTERN ATTALA COUNTIES
SHOULD MONITOR THE POTENTIAL FOR THESE WINDS.
LAT...LON 3343 8828 3302 8856 3298 8972 3372 8946
3371 8871 3368 8871 3369 8850 3367 8849
3368 8841 3370 8840 3369 8837 3371 8834
3371 8824
TIME...MOT...LOC 2341Z 268DEG 48KT 3361 8879 3302 8944
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 1:16 AM CST | Special Weather Statement | JAN | Forrest, Lamar, Marion | 59 min |
Nearby
River Flood Warnings in Mississippi, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.